Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Charleston, WV

April 26, 2012Boone County, Raleigh County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2012, 5:25 PM EDT for Boone County, Raleigh County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 5:25 PM EDT (21:25 UTC)
Expired
Apr 26, 2012, 6:00 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:35 PM EDTHAIL 0.252 Ne Turtle Creek, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS51 KRLX 262125
SVRRLX
WVC005-081-262200-
/O.NEW.KRLX.SV.W.0050.120426T2125Z-120426T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  NORTHWESTERN RALEIGH COUNTY IN WEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR JULIAN...OR 6 MILES NORTHWEST OF MADISON...
  AND MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
  AND BALD KNOB.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3811 8195 3814 8190 3814 8188 3815 8188
      3819 8183 3819 8180 3801 8146 3797 8144
      3797 8138 3795 8135 3779 8151 3779 8154
TIME...MOT...LOC 2125Z 302DEG 35KT 3812 8180

$$

28
2 follow-up statements
828 
WWUS51 KRLX 262144
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT THU APR 26 2012

WVC005-081-262200-
/O.CON.KRLX.SV.W.0050.000000T0000Z-120426T2200Z/
RALEIGH WV-BOONE WV-
544 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN BOONE AND NORTHWESTERN RALEIGH COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR PRENTER...OR 9 MILES EAST OF
MADISON...MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYLVESTER...BALD KNOB...WHITESVILLE...STICKNEY...DOROTHY AND NAOMA

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3805 8187 3809 8161 3801 8146 3799 8145
      3798 8146 3797 8144 3797 8138 3795 8135
      3779 8151 3779 8154
TIME...MOT...LOC 2144Z 302DEG 35KT 3802 8160

$$

28
396 
WWUS51 KRLX 262154
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT THU APR 26 2012

WVC005-081-262204-
/O.EXP.KRLX.SV.W.0050.000000T0000Z-120426T2200Z/
RALEIGH WV-BOONE WV-
554 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND
NORTHWESTERN RALEIGH COUNTIES WILL EXPIRE AT 600 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3805 8187 3809 8161 3801 8146 3799 8145
      3798 8146 3797 8144 3797 8138 3795 8135
      3779 8151 3779 8154
TIME...MOT...LOC 2154Z 302DEG 35KT 3797 8150

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:55 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 26, 3:55 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT THU APR 26 2012

.SYNOPSIS...
COLD FRONT PUSHES SOUTHEAST TONIGHT. HIGH PRESSURE BUILDS IN
FRIDAY. ANOTHER SURFACE LOW BRINGS UNSETTLED WEATHER THIS WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
LATEST SURFACE MAP SHOWS AN AREA OF LOW PRESSURE OVER WESTERN NEW
YORK WITH A COLD FRONT EXTENDING SOUTHWEST ACROSS OHIO AND
KENTUCKY INTO THE SOUTHERN PLAINS.

RADAR DATA INDICATES MOST OF THE SHOWERS AND STORMS THAT
PREVAILED ACROSS THE AREA LAST NIGHT AND THIS MORNING HAVE PUSHED
OFF TO THE EAST. HOWEVER...SOME WIDELY SCATTERED SHOWERS HAVE
DEVELOPED ALONG THE COLD FRONT OVER WESTERN PA AND EASTERN OH.

CURRENT THINKING IS THAT THE COLD FRONT WILL PUSH SOUTHEAST THIS
EVENING. EXPECT ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS MAY
DEVELOP AND MOVE ACROSS THE REGION. DOES NOT APPEAR PRECIPITATION
ASSOCIATED WITH THESE SHOWERS/STORMS WILL BE VERY HEAVY AND WILL
NOT PREVAIL OVER ANY AREA FOR LONG. SO DO NOT EXPECT ANY MAJOR
WATER ISSUES...SO WILL NOT ISSUE ANY HEADLINES FOR FLOODING.

HIGH PRESSURE WILL BEGIN TO BUILD IN OVERNIGHT...AND BE IN CONTROL
ON FRIDAY. EXPECT PRECIP SHOULD END BY MIDNIGHT...WITH DRY
CONDITIONS ANTICIPATED ON FRIDAY.

USED A BLEND OF MAV/MET/LOCAL MOS GUIDANCE FOR LOWS TONIGHT AND
HIGHS ON FRIDAY. STILL APPEARS ONLY PORTIONS OF PERRY COUNTY IN
OHIO AND THE HIGHEST ELEVATIONS OF THE WEST VIRGINIA MAY APPROACH
FREEZING TONIGHT. BUT DO NOT EXPECT FREEZING TEMPS WILL BE
WIDESPREAD...IF THEY OCCUR AT ALL.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
MODELS ARE STILL STRUGGLING WITH THE PROGRESSION OF THE FRONTS
THROUGH THE CWA THIS WEEKEND IN MANY ASPECTS...LEADING TO ANOTHER
FORECAST WITH QUESTIONS IN THE CERTAINTY. SHORT TERM PERIODS BEGIN
DRY...WITH WARM FRONT LIFTING BACK NORTH THROUGH THE DAY SATURDAY
BRINGING A RETURN TO THE SHOWERS AND POSSIBLE THUNDERSTORMS. SURFACE
LOW PRESSURE TRACKS INTO THE CWA ONCE AGAIN...WITH THE COLD FRONT TO
FOLLOW SUNDAY. ZONAL FLOW ALOFT DOMINATES.

THE INCONSISTENCIES IN THE MODELS FROM RUN TO RUN AND ALSO BETWEEN
OPERATIONAL MODELS LEADS TO A LESS THAN DETERMINISTIC FORECAST WITH
THE POPS. KEEP THE LIKELIES IN SATURDAY EVENING...BUT DROP DOWN TO
LOW CHANCE SATURDAY NIGHT AND SUNDAY.

ONE OF THE MORE INTERESTING ASPECTS TO THE FORECAST IS THE MOS
GUIDANCE NUMBERS FOR MAX TEMPERATURES AT CRW SATURDAY. THE SPREAD
BETWEEN THE LOCAL MOS AND THE MET IS OVER 30F...WITH THE ECMWF MOS
AND THE MAV RESIDING ROUGHLY IN THE MIDDLE. AT PLAY HERE IS THE
NORTHWARD EXTENT OF THE WARM FRONT...IN COMBINATION WITH CLOUDS AND
PRECIPITATION ADDING TO THE COMPLEXITY. NOT ENOUGH CONFIDENCE TO GO
WITH THE EXTREME VALUES...AND WILL GO WITH A CONSERVATIVE FORECAST
FOR NOW AS OPPOSED TO SHOOTING FOR THE MOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STILL HAVE THE FRONT OSCILLATING IN OUR VICINITY SUNDAY INTO
TUESDAY. THE FRONT SHOULD BE CREEPING SOUTH ON SUNDAY...BUT BACK
NORTH AGAIN MONDAY AND MONDAY NIGHT.

THE FRONT SHOULD TRY TO FINALLY PUSH FARTHER TO OUR NORTH...TUESDAY
NIGHT INTO THURSDAY...SO TEMPERATURES BECOMING AT OR ABOVE NORMAL.
DUE TO LACK OF CONFIDENCE IN TIMING...COULD NOT GO LIKELY POPS AT
THIS DISTANCE IN TIME..

ACCEPTED MOST OF THE HPC MEDIUM RANGE POPS AND TEMPERATURES.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL PUSH SOUTHEAST THRU THIS EVENING. ALONG AND
AHEAD OF THIS FRONT...EXPECT MVFR CONDITIONS WITH IFR CIGS/VSBYS
IN AREAS OF HEAVY RAIN. AS THE FRONT PUSHES SOUTHEAST...EXPECT
CONDITIONS WILL GRADUALLY IMPROVE.

WHILE VFR/MVFR CONDITIONS ARE GENERALLY ANTICIPATED BY 06Z...
EXPECT SOME VALLEY FOG WILL DEVELOP WITH IFR CIGS/VSBYS ONCE
AGAIN POSSIBLE.

CONDITIONS SHOULD THEN IMPROVE AFTER 12Z,,,WITH VFR CONDITIONS
ANTICIPATED ACROSS THE ENTIRE AREA BY 14Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND STRENGTH OF STORMS COULD VARY.
TIMING AND EXTENT OF RIVER FOG TONIGHT COULD ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    M
HTS CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    L    M    M    M    H    H    M    M
EKN CONSISTENCY  L    M    M    M    M    L    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    M    M    M    H    L    H    H    H    H    M

AFTER 18Z FRIDAY...
IFR POSSIBLE IN SHOWERS SATURDAY AND SATURDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KTB/26
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...KTB
AVIATION...
Hazardous weather outlook, Apr 26, 5:28 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
528 AM EDT THU APR 26 2012

KYZ102-103-105-VAZ003-004-WVZ005-006-013>015-024>026-033>035-270930-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
528 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY...AS THUNDERSTORMS
MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS.

SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAIN TODAY. WHILE IT
HAS BEEN DRY LATELY...AND THE THE SPRING VEGETATION NOW CONSUMING
WATER...WATER PROBLEMS CAN STILL DEVELOP...ESPECIALLY IF HEAVY
THUNDERSTORMS AFFECT AREAS THAT RECEIVED HEAVY RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-016>020-027>032-036>040-
046-047-270930-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
528 AM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAIN TODAY. WHILE IT
HAS BEEN DRY LATELY...AND THE THE SPRING VEGETATION NOW CONSUMING
WATER...WATER PROBLEMS CAN STILL DEVELOP...ESPECIALLY IN AREAS
THAT GET HIT REPEATEDLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Apr 26, 4:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT THU APR 26 2012

WVZ013-024-025-262100-
LINCOLN WV-LOGAN WV-MINGO WV-
421 PM EDT THU APR 26 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MINGO...
NORTHWESTERN LOGAN AND SOUTHWESTERN LINCOLN COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF INEZ...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR DINGESS AROUND 430 PM...CHAPMANVILLE AROUND
445 PM...MITCHELL HEIGHTS AROUND 450 PM AND MITCHELL HEIGHTS AROUND
455 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3802 8222 3797 8190 3795 8186 3795 8182
      3776 8194 3793 8232

28
Special weather statement, Apr 26, 4:34 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT THU APR 26 2012

WVZ005-006-013-262115-
CABELL WV-LINCOLN WV-WAYNE WV-
434 PM EDT THU APR 26 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WAYNE...NORTHERN LINCOLN AND SOUTHERN CABELL COUNTIES...

AT 430 PM EDT...THE CLUSTER OF THUNDERSTORMS WAS LOCATED 5 MILES
NORTHEAST OF BEECH FORK STATE PARK...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR SALT ROCK AROUND 440 PM...WEST HAMLIN AROUND
445 PM...HAMLIN AROUND 455 PM...SWEETLAND AROUND 500 PM AND
GRIFFITHSVILLE AROUND 505 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3832 8253 3841 8235 3833 8204 3829 8205
      3828 8202 3827 8202 3826 8200 3830 8195
      3829 8191 3813 8206

28
Special weather statement, Apr 26, 4:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT THU APR 26 2012

WVZ024>026-033-034-262145-
BOONE WV-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
459 PM EDT THU APR 26 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCDOWELL...
SOUTHEASTERN BOONE...SOUTHERN LOGAN...SOUTHERN MINGO AND WYOMING
COUNTIES...

AT 453 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF LOGAN TO 3 MILES NORTHWEST OF WILLIAMSON...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR SARAH ANN...VARNEY...RED JACKET...AND
MATEWAN AROUND 510 PM...EDGARTON...AND MALLORY AROUND 515 PM...
BRUNO...PIE...AND MEADOR AROUND 520 PM AND HAMPDEN AROUND 525 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8199 3749 8195 3753 8195 3754 8198
      3753 8205 3755 8208 3755 8213 3759 8213
      3762 8221 3765 8223 3767 8230 3772 8232
      3789 8191 3778 8146 3760 8132 3734 8169

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:04 AM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Logan, Putnam, Wayne56 min
Apr 26, 2:57 AM EDTSpecial Weather StatementRLXBoone, Fayette, Lincoln, Logan, Raleigh, Wayne93 min
Apr 26, 4:09 AM EDTSpecial Weather StatementRLXMcDowell51 min
Apr 26, 8:52 AM EDTSpecial Weather StatementRLXCabell, Jackson, Lincoln, Mason, Putnam, Roane and 3 more83 min
Apr 26, 4:21 PM EDTSpecial Weather StatementRLXLogan39 min
Apr 26, 4:34 PM EDTSpecial Weather StatementRLXLincoln41 min
Apr 26, 4:59 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming46 min
Apr 26, 5:07 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming53 min
Apr 26, 5:58 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming32 min
Apr 26, 6:35 PM EDTSpecial Weather StatementRLXRaleigh40 min
Apr 26, 7:02 PM EDTSevere Thunderstorm WarningRLXMcDowell43 min
Apr 26, 7:59 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming61 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.